Jump to content

pepperfreckles: Prozac tapering


pepperfreckles

Recommended Posts

Hey guys!

 

I stopped taking Prozac 15mg last September, so about 9 months ago already.  Things were kind of rocky at first, but smoothed out with time.  Now, ever since May, I've been hitting a rough patch after rough patch, and cannot get out of this rut. Does anyone know how long it actually takes my brain to function normally again after taking Prozac for 3 years? I heard it could be different for everyone, but this is getting a little ridiculous.  

 

I have never experienced this before, and nothing horrible has happened in my life.  It seems that after a couple months of not being on Prozac anymore, my mood dropped and I started feeling horrible again.  I read online that the brain is not used to producing so much serotonin because the pills did it for me, so I am wondering just how long it could take for my brain to patch this up.

 

This has been ruining my relationships with family, loved ones, and friends.  It is affecting my school work, my job, and how I am living my everyday life. I feel down all the time, and rarely experience happiness and joy.  My mind seems slower, and it takes me a long time to understand and comprehend things sometimes. If anyone has any information that could help me get through this and/or understand what is happening, that would be great! 

 

 

I was on prozac for 3 years ranging from 10mg to 20 mg

I tapered off on September 2nd, 2015

I did not do cold turkey, and did a 4 week tapering process

Link to comment
  • Moderator Emeritus

Hello pepperfreckles - welcome to SA!

 

I moved your topic from Tapering to create an Intro for you, since this is about your particular situation.  It would help everyone who visits your thread if you could fill out your signature block with your history, including when you started Prozac, dosage, any changes in dosage, and taper schedule or date of cold turkey if that's how you stopped.  Instructions are here:  Please put your withdrawal history in your signature.  

 

I am glad you found SA.  You will find tons of support here.  It does sound like you are experiencing protracted withdrawal syndrome (PAWS).  This video is awesome for helping you understand what is happening:  Video:  Healing From Antidepressants - Patterns of Recovery

 

You are pretty far out from the date you came off so reinstatement probably isn't an option, though some have actually been successful with small reinstatements even months out.  

 

Introduction to AD Withdrawal Syndrome

About reinstating and stabilizing to reduce withdrawal symptoms
Why taper by 10% of my dosage?

 

I'm sorry that so many aspects of your life have been affected. PAWS is scary when you don't understand what is happening.  Should you choose the option of riding this out, it helps to understand the Windows and Waves Pattern of Stabilization.

 

It sounds like you have been experiencing Neuro Emotions.  This topic has lots of useful information:  Non-drug techniques to cope with emotional symptoms.

 

You are not alone, pepperfreckles.  You have found a safe place to learn and get support.  Please come back with questions after you have read those links!

 

SG

Started ADs back around 1995 after bad break-up, starting with Prozac.  Switched to Wellbutrin, and then to Effexor in 2002
Effexor XR 2002-2014 up to 225 mg at one point, down to 37.5 mg towards end but back up to 75 mg in 2014; now realize I had W/D as I dropped down, memory very poor about history.  Extreme emotions, poor concentration as I stepped back down, didn't connect the dots!
Summer 2014 reduced to 0 very quickly, was sick of anhedonia/sexual dysfunction due to meds, depression never controlled if not worse. Didn't recognize WD since symptoms built slowly (thought I had ADD! and menopausal on top of it), starting with severe sweats, very bad cog-fog and memory issues, culminating in weight loss, severe anxiety and depression, panic, severe apathy and insomnia by eight months off.  Saw p-doc who put me on Remeron, increased from 7.5 mg/day to 37.5 mg by May 22, 2015; still doing very badly though able to sleep.

June 1. 2015 Reinstated Effexor XR 37.5 mg, Remeron dropped to 30 mg PM. Immediate relief of symptoms, like nothing had ever happened!  Joined SA and began on advice of friend who recognized it was WD all along! Began tapering in July 2015.

Been tapering both meds ever since, focusing on one more than the other or doing no more than 5% of each per month.

12 mg Effexor and 5.8 mg Remeron (mirtazapine SolTabs to make a solution with OraPlus) as of 5/4/2017 

Update 3/14/18: 2.9 mg Remeron and 6 mg Effexor; 6/10/18:  2.6 mg Remeron and 4.9 mg Effexor

 

My intro: http://survivingantidepressants.org/index.php?/topic/9313-squirrellygirl-effexor-withdrawal-etc/page-2#entry196679

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

Link to comment
  • 4 years later...
  • Administrator

@pepperfreckles, how are you?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy